Wyoming, 2004

Damaging Wind in Wyoming, June 19, 2004

June 19, 2004 · NWS RIW · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 19, 1:13 PM MST, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 19, 1:13 PM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT SAT JUN 19 2004

.TONIGHT THROUGH TUESDAY...
UPPER LEVEL LOW OVER WASHINGTON STATE THIS AFTERNOON WITH DRY SLOT
PUNCHING INTO SOUTHWEST MONTANA.  SPEED MAX EMBEDDED IN THE DRY SLOT
SPARKING OFF SOME CONVECTION IN SOUTHWEST MONTANA...NORTHEAST IDAHO
AND NORTHWEST WYOMING.  ANOTHER DISTURBANCE OVER NORTHERN COLORADO
WHICH MOVED OUT OF UTAH SPARKING OFF CONVECTION THERE WITH STORMS
EXTENDING INTO SOUTHERN SWEETWATER COUNTY.  EXPECT CONVECTION TO
CONTINUE WELL INTO THE EVENING AND POSSIBLY OVERNIGHT AS GOOD
DYNAMICS...INSTABILITY...RELATIVELY HIGH TDS OVER THE AREA.
BEST DYNAMICS TO BE OVER THE NORTHWEST AND SOUTH WITH WEAKER
ELSEWHERE.  UPPER LOW OPENS UP AND MOVES ACROSS THE NORTHERN
WYO BORDER SUNDAY.  GOOD MOISTURE ADVECTION AHEAD OF THE SYSTEM.
ENTIRE AREA UNDER DECENT INSTABILITY AND DYNAMICS SUNDAY.  DONT
EXPECT LOW STRATUS TONIGHT...SO SUNDAY SHOULD SEE BETTER HEATING IF
HIGH CLOUDS DONT BECOME A HINDRANCE. ANOTHER SYSTEM SLIDES OVER THE
WESTERN HIGH PLAINS SUNDAY EVENING AND NIGHT DRAGGING THROUGH ANOTHER
COLD FRONT. THIS SYSTEM ABSORBS THE EASTERN PORTION OF THE WEST
COAST UPPER SYSTEM...WHILE THE WESTERN HALF IS PUSHED INTO SOUTHWEST
WYOMING. DEPENDING ON WHERE THE THE FRONT SETS UP...THIS WILL BE THE
NORTHERN TERMINUS FOR THUNDERSTORM DEVELOPMENT.  WILL KEEP CENTRAL
PORTIONS UNDER CHANCE POPS...THOUGH HAVE REMOVED NORTHERN LOW
ELEVATIONS. RIDGE BUILDS IN FOR TUESDAY WITH CYCLONIC FLOW REMAINING
OVER THE NORTHEAST.  ETA MUCH MORE BULLISH WITH THE RIDGE...WHILE THE
GFS KEEPS A STRONGER CONVERGENCE ZONE BETWEEN THE RIDGE AND
CYCLONIC FLOW.  WILL SIDE WITH GFS...GIVEN PAST PERFORMANCE.

.TUESDAY NIGHT THROUGH SATURDAY...
WHATEVER IS LEFT OF THE SHEARED OUT UPPER SYSTEM WILL PASS THROUGH
THE AREA TUE NITE. THEN NW FLOW FOR WED-SAT WITH TIMING ISSUES IN THE
SHORTWAVES THAT WILL MOST LIKELY MOVE THROUGH THE FLOW. A BOUNDARY
WILL PERSIST OVER THE REGION WHICH COULD AID IN TS FORMATION ON A
GIVEN DAY. TONIGHT THE LONG RANGE GFS KEEPS THE WARMEST DAYS TUE/WED
WITH A SERIES OF FRONTAL PASSAGES IN THE NW FLOW THU-SAT. AT THIS
POINT AM NOT WILLING TO COMMIT TOO MUCH PCPN UNTIL FRI AND SAT. A
LOT WILL DEPEND ON WHERE THE RIDGE AXIS SETS UP BY MIDWEEK. SO FAR
THIS SPRING THE RIDGE HAS BEEN TO THE WEST AND THE TROFS/COOLER AIR
HAVE BEEN WINNING OUT. SEE NO REASON TO CHANGE THINKING ATTM. WILL
NOT MAKE A LOT OF CHANGES TO EXTENDED GRIDS TONIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TWB/AR
Hazardous weather outlook, Jun 19, 4:00 AM MST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT JUN 19 2004

WYZ001>020-022>030-201100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL ONCE AGAIN INCREASE IN COVERAGE TODAY WITH A FEW
STORMS CONTAINING HAIL...WIND GUSTS OVER 50 MPH...HEAVY RAIN AND
FREQUENT LIGHTNING. THE STRONGEST STORMS ACROSS CENTRAL AND WESTERN
WYOMING MAY CONTAIN QUARTER SIZE HAIL..WIND GUSTS TO 60 MPH AND
PRODUCE UP TO ONE INCH OF RAINFALL. SOME OF THESE STORMS WILL
CONTINUE WELL INTO THE NIGHT. THUNDERSTORMS OVER WESTERN WYOMING
WILL INTENSIFY BY MIDDAY AND CONTINUE WELL INTO THE NIGHT. ACROSS
CENTRAL WYOMING...STORMS WILL LIKELY BEGIN FORMING DURING THE
AFTERNOON AND INCREASE INTO THE EVENING HOURS...ESPECIALLY FROM
RIVERTON TO CASPER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN IN CENTRAL AND WESTERN
WYOMING SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THE STRONGEST STORMS MAY ONCE AGAIN PRODUCE MARBLE TO PENNY
SIZED HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF THREE QUARTERS OF AN
INCH OR GREATER...WIND GUSTS OVER 60 MPH AND SIGNIFICANT RAINFALL
ASSOCIATED WITH THUNDERSTORMS TODAY.

SKRBAC

In the hours before

Local storm report, Jun 19, 4:36 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
536 PM MDT SAT JUN 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             NEW FORK LAKE           43.08N 109.97W
06/19/2004  1.50 INCH        SUBLETTE           WY   PUBLIC

&&

SKRBAC

The radar

The Riverton/Lander radar (KRIW), 4 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
June 19, 6:00 PM MST
Where
Fremont County, 4 mi NW of Riverton
Measured
51 kt (59 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.067, -108.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407404.